Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir/Fortovase or Combivir/Sustiva
Apr 4, 2003

Hi, I began treatment with Sustiva/Videx EC/Zerit with good results, VL undetecable...but developed peripheral neuropathy in the 4th month. My Doctor had me stop treatment, then switch to Combivir/Fortovase. I couldn't take the nausea with the Fortovase, so I've been taking the Combivir alone for the last 2 months. Is there any reason why I could not add back the Sustiva, rather than the Fortovase? Is Sustiva associated with Peripheral Neuropathy at all ? I handled the effects of Sustiva rather well, and it was quite easy to take, so I would welcome it back into my treatment. As for the Fortovase, well, downing 6 pills three times a day plus the nausea is too much for me..Would you recommend the Combivir/Sustiva ? I do plan to discuss with my Doctor but wanted another opinion. Thanks for any advice..

Response from Dr. Henry

It is usually not a good idea to just use Combivir. If your viral load is still undetectable then adding the Sustiva is reasonable. Ziagen and/or Viread are also possibilities. Sustiva is not usually linked to peripheral neuropathy (that would most likely be due to D4T + ddI in your case). KH



Previous
side effects of ZIAGEN
Next
allergic reaction to insect bites

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement